MAUDE Adverse Event Report: COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an endovascular aneurysm repair (evar) with right and left femoral access using a zenith with z-trak aaa endovascular graft converter, the sutures of the top stent were loose and that the graft was sliding down the stent strut.The evar was scheduled to repair aneurysm above previous open aortic aneurysm repair.The plan was to flip a convertor to seal in open graft in the abdominal aorta.We opened the graft on the back table and the plan was to flip it and put it back in the sheath.When we first opened the first esc (lot 5349451), it showed that the sutures of the top stent were loose and that the graft was sliding down the stent strut (captured in medwatch with number 1820334-2017-01510).The graft was thought to be expiring soon and perhaps that was the reason.Another graft was then opened that with an expiration date in 2018 (lot 6264283) and the same problem occurred (captured in medwatch with number 1820334-2017-01511).The doctor decided to add sutures to fix the problem before putting it back in the sheath.Issue was that the loose sutures affected the seal stent and therefore affected seal zone by decreasing the accuracy of the seal.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.A document-based investigation evaluation showed no evidence to suggest the product was not made to specifications.Review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Images of the device were sent to assist the investigation.The images show the apices of the top stent being uncovered as the suture and graft slides along the strut.This failure mode can be caused by loose sutures, damaged sutures, placing acute force on the graft material between stent apices, or placing excessive opposing forces on the stent and graft simultaneously.The failure mode was found when the physician was flipping the device and attempting to re-sheath the device.Per the instructions for use: "do not attempt to re-sheath the graft after partial or complete deployment." it is possible that during re-sheathing ,opposing forces were applied to the stent and graft, causing the sutures to slide along the stent.Based on the provided information, no product returned, and the investigation, the most likely root cause may be related to product use or handling - modification after distribution.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH WITH Z-TRAK AAA ENDOVASCULAR GRAFT CONVERTER
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6717065
Report Number1820334-2017-01510
Device Sequence Number16545286
Product Code MIH
UDI-Device Identifier10827002551944
UDI-Public(01)10827002551944(17)171015(10)5349451
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberESC-36-12-82-ZT
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1